Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 7, NWS Newport/Morehead City, NC

September 30, 2010Beaufort County, Hyde County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 30, 2010, 2:35 AM EDT for Beaufort County, Hyde County, Washington County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2010, 2:35 AM EDT (06:35 UTC)
Expired
Sep 30, 2010, 3:00 AM EDT
In force
25 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Hyde County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 121 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 9:39 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WFUS52 KMHX 300635
TORMHX
NCC013-095-187-300700-
/O.NEW.KMHX.TO.W.0007.100930T0635Z-100930T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 AM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
  NORTHEASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN HYDE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 300 AM EDT

* AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER PUNGO LAKE...OR 16 MILES SOUTHEAST OF PLYMOUTH...
  MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTER OF PHELPS LAKE...
  ROPER...SCUPPERNONG...
  PLEASANT GROVE...MACKEYS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3559 7645 3560 7667 3594 7670 3594 7664
      3595 7660 3594 7657 3596 7650 3598 7640
TIME...MOT...LOC 0635Z 182DEG 43KT 3571 7656

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 29, 7:57 PM EDT, 6 hours 38 minutes earlier.

Area forecast discussion, Sep 29, 7:57 PM EDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
757 PM EDT WED SEP 29 2010

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST TONIGHT AND MOVE
NORTH ALONG A STATIONARY FRONT LINGERING ACROSS EASTERN NORTH
CAROLINA. THE LOW WILL MOVE OFF TO THE NORTHEAST THURSDAY AFTERNOON.
HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY THEN DISSIPATE
SUNDAY. AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE COAST OF
FL/GA MONDAY AND MOVE NORTH...PASSING BY THE NC COAST TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 755 PM WEDNESDAY...COMPLEX PATTERN ACROSS THE
EASTERN AND SOUTHEASTERN US. CLOSED UPPER LOW OVER THE DEEP SOUTH
WAS PRODUCING A DEEP SOUTHERLY FLOW OF MOISTURE ACROSS MUCH OF THE
EASTERN SEA BOARD. UPPER TROUGH IS TAKING ON A MORE NEGATIVE TILT
AND THIS IS INCREASING UPPER DIFLUENCE AND ASCENT ACROSS EASTERN
NC. BLENDED PW SATELLITE IMAGERY WAS INDICATING PW VALUES IN
EXCESS OF 180% OF NORMAL ACROSS EASTERN NC THIS EVENING. THE
STRONG LIFT IN CONCERT WITH THE TROPICAL MOISTURE PLUME IS ACTING
TO PRODUCE WIDESPREAD HEAVY SHOWERS AND SCATTERED STRONG
THUNDERSTORMS ACROSS MAINLY THE WESTERN PORTION OF THE AREA. A
COASTAL WARM FRONT WAS LOCATED ALONG THE IMMEDIATE COAST IN
VICINITY OF MRH. THE BOUNDARY IS EXPECTED TO MOVE INLAND OVERNIGHT
AND SHIFT AXIS OF HEAVY RAINS TO THE WEST. THE GFS IS THE MOST
EXPLICIT WITH THIS MODEL SHIFTING THE AXIS TO THE I95 AREA. THE
GFS MAY BE MOVING THE FRONT TOO FAR WEST AND PREFER TO KEEP THE
HEAVY RAIN AXIS BETWEEN I95 AND CAPE LOOKOUT AS DAMMING TO THE
WEST SHOULD HELP TO KEEP FRONT CLOSER TO THE COAST. THIS MEANS
THAT THE COASTAL PLAIN IS PRIMED TO RECEIVE VERY HEAVY RAIN AROUND
3-5 INCHES WITH LOCALLY MUCH HEAVIER AMOUNTS. CLOUD TOPS ARE
COOLING OFF THE COAST WHICH INDICATES THAT RAINFALL RATES SHOULD
BE INCREASING OVERNIGHT. VERY LATE TONIGHT THE RAINFALL AXIS
SHOULD BEGIN TO SHIFT EAST TOWARD THE COAST. WHAT IS TROUBLING IS THAT
THE REMNANT LOW FROM TS NICOLE WILL BE APPROACHING LATE AND THIS
WILL ENHANCE THE RAINFALL EVEN FURTHER. THE MORNING COMMUTE WILL
BE EXTREMELY HAZARDOUS ACROSS EASTERN NC WITH WATER
COVERED/FLOODED ROADS AND POOR VISIBILITIES IN HEAVY RAINS.

IN ADDITION TO THE FLOOD THREAT THE ENHANCED LOW LEVEL FLOW
ASSOCIATED WITH THE CUT OFF UPPER LOW AND THE APPROACHING REMNANT
LOW WILL INCREASE THE THREAT FOR BRIEF TORNADOES. WE HAVE ALREADY
OBSERVED ROTATING UPDRAFTS IN VICINITY OF THE BOUNDARY THIS
EVENING. THE SEVERE THREAT WILL BE BEST AFTER MIDNIGHT AS WIND
FIELDS/SHEAR INCREASE. LAPSE RATES AND INSTABILITY WILL BE
MARGINAL BUT THE STRONG LOW LEVEL SHEAR AND LOW LCL HEIGHTS ARE
SUPPORTIVE OF ISOLATED TORNADOES.

LOW TEMPERATURES WILL OCCUR THIS EVENING THEN READINGS WILL RISE
LATE AS THE FRONT MOVES INLAND AND THE FLOW SWITCHES FROM
NORTHERLY TO SOUTHERLY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS OF 315 PM WED...THE LOW WILL MOVE NORTH ALONG THE COASTAL
PLAIN THURSDAY MORNING AND OFF TO THE NORTH DURING THE AFTERNOON.
STILL LOOKING AT AN ADDITIONAL 4-8 INCHES OF RAIN...WITH ISOLATED
SPOTS UP TO 10 INCHES POSSIBLE BEFORE THE EVENT ENDS THURSDAY
EVENING. TRIMMED BACK POPS BEGINNING IN THE AFTERNOON AS DEEP
TROPICAL MOISTURE SHIFTS EAST. RAIN WILL FINALLY EXIT THE NORTHERN
OUTER BANKS LATE THURSDAY EVENING. ENDING TIME OF 09Z FRIDAY FOR
THE FLOOD WATCH STILL LOOKS ON TRACK AND WILL MAKE NO CHANGE. WEAK
HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY NIGHT AND SATURDAY
WITH A RETURN TO NICE WEATHER FOR THE WEEKEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 PM WED...UNSETTLED PATTERN RETURNS EARLY NEXT WEEK. IT
APPEARS ANOTHER AREA OF LOW PRESSURE...THOUGH WEAKER...WILL FORM
MONDAY IN THE SAME PLACE OFF THE GA/FL COAST AND MOVE NORTH...
BRUSHING BY THE NORTH CAROLINA COAST ON TUESDAY. HAVE INCLUDED
CHANCE POPS FOR BOTH MONDAY AND TUESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 730 PM WEDNESDAY...BAND OF SHOWERS AND TSTMS WILL CONTINUE
TO IMPACT THE TAF SITES WITH IFR/LIFR CONDITIONS TO PREVAIL THRU
THE NIGHT AND THRU MUCH OF THURSDAY. LITTLE CHANGE TO CURRENT
TAFS.

PREVIOUS DISCUSSION...
AS 135 PM WEDNESDAY...WIDESPREAD SHOWERS AND EMBEDDED TSTMS TO
CONTINUE OVER THE ENTIRE CWA THIS AFTERNOON WITH MAINLY IFR
CEILINGS AND VSBYS. AS SFC LOW APPROACHES THE SOUTH COAST...EXPECT
WINDS TO INCREASE AROUND 03Z WITH WIND/RAIN THREAT PERSISTING
THROUGH MOST OF THURSDAY. MODEL SOUNDINGS SHOW SIGNIFICANT DRYING
BY LATE THURSDAY NIGHT INTO FRI.

.OUTLOOK THURSDAY THROUGH SUNDAY...
LONGER TERM GUIDANCE INDICATES SPRAWLING HIGH PRESSURE OVER THE
GREAT LAKES TO BUILD SOUTH THRU THE WEEKEND WITH GENERAL VFR
CONDITIONS EXPECTED.

&&

.MARINE...
AS OF 730 PM WEDNESDAY...NOT MUCH DIFFERENCE IN THE 18Z SUITE OF
THE GFS/NAM12 IN TERMS OF WIND FIELDS FOR LATE TONIGHT THRU
THURSDAY NIGHT. CURRENT GALE WARNINGS AND WIND/COASTAL FLOOD
ADVISORIES REMAIN IN EFFECT. ONLY MINOR TWEAKS TO THE FIRST PERIOD
OF THE COASTAL WATERS FORECAST BASED ON CURRENT OBSERVATIONS.

PREVIOUS DISCUSSION...
AS OF 135 PM WEDNESDAY...BETTER AGREEMENT IN WIND FIELDS AMONG
MODELS ON THIS MORNINGS CYCLE. WILL CONTINUE GALE WARNINGS FOR ALL
WATERS BEGINNING LATER THIS EVENING AND CONTINUING THRU THURSDAY.
BASED ON CURRENT FORECAST WIND SPEEDS...WILL GO WITH A WIND
ADVISORY FOR CARTERET...DARE AND HYDE COUNTIES (BOTH OUTER BANKS
AND MAINLAND) FOR TONIGHT AND THURSDAY. PEAK WINDS SHOULD OCCUR
LATE TONIGHT INTO THURSDAY WITH PEAK SEAS DURING THURSDAY INTO
THURSDAY NIGHT. WENT WITH MAINLY WAVEWATCH GUIDANCE WITH A PEAK IN
THE 18 TO 19 FOOT RANGE OVER THE MIDDLE LEGS THURSDAY INTO
THURSDAY NIGHT. BY FRIDAY...WINDS BECOME N/NE ON THE BACKSIDE OF
THIS SYSTEM WITH DIMINISHING WIND SPEED. HOWEVER...SEAS WILL
REMAIN ROUGH THROUGH MOST OF THE WEEKEND. SEAS MAY SUBSIDE FOR A
PERIOD ON SUNDAY...BUT EASTERLY BACK SWELL BEHIND ANOTHER
DEPARTING LOW WILL BRING COMBINED SEAS BACK TO AROUND SCA OR
GREATER FOR LATE SUNDAY INTO MONDAY.

COASTAL FLOODING/HIGH SURF...
WITH PERIOD OF GALE FORCE WINDS EXPECTED...COASTAL FLOOD WATCH
CONTINUES ALONG COAST AND AREAS ADJACENT TO PAMLICO SOUND FOR
TONIGHT AND THU. GIVEN CURRENT FORECAST TRENDS...AM LEANING ON
GOING WITH A COASTAL FLOOD ADVISORY AS DO NOT EXPECT 4 FEET ABOVE
NORMAL WATER LEVEL DEPARTURES AT THIS TIME.

BUILDING SEAS WILL PRODUCE HIGH SURF CONDITIONS...MAINLY SOUTH OF
HATTERAS...LEADING TO POSSIBLE BEACH EROSION.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR NCZ029-044>047-
     079>081-090>095-098-103-104.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THURSDAY FOR NCZ047-080-
     081-093>095-098-103-104.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR NCZ095.
     WIND ADVISORY UNTIL 8 PM EDT THURSDAY FOR NCZ047-081-095-103-
     104.
     HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR NCZ095-098-103-
     104.
MARINE...GALE WARNING FROM 2 AM TO 6 PM EDT THURSDAY FOR AMZ135-152-154-
     156-158.
     GALE WARNING FROM 6 AM TO 6 PM EDT THURSDAY FOR AMZ130-150.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...HSA
NEAR TERM...JME
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...CTC
MARINE...CTC
Hazardous weather outlook, Sep 29, 4:58 PM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT WED SEP 29 2010

NCZ029-044>046-079-090>092-302100-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-JONES-
458 PM EDT WED SEP 29 2010

...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-302100-
OUTER BANKS DARE-OUTER BANKS HYDE-
458 PM EDT WED SEP 29 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-302100-
CARTERET-
458 PM EDT WED SEP 29 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   SMALL CRAFT ADVISORY.
   HIGH RIP CURRENT RISK.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

HIGH RIP CURRENT RISK.
  FLOOD WATCH.
  HIGH SURF ADVISORY.
  COASTAL FLOOD WATCH.
  HIGH WIND WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   HIGH RIP CURRENT RISK.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-302100-
ONSLOW-
458 PM EDT WED SEP 29 2010

...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ080-093-094-302100-
BEAUFORT-CRAVEN-PAMLICO-
458 PM EDT WED SEP 29 2010

...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-302100-
MAINLAND DARE-MAINLAND HYDE-
458 PM EDT WED SEP 29 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 30, 12:25 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1225 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLOOD            5 NNW CAMP LEJEUNE CENT 34.76N 77.40W
09/29/2010                   ONSLOW             NC   LAW ENFORCEMENT

            THE INTERSECTION OF LIBERTY DR AND RAINBOW RD IS CLOSED

&&

LPAGANO
Local storm report, Sep 30, 12:36 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1236 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TORNADO          SW PLYMOUTH             35.86N 76.75W
09/29/2010                   WASHINGTON         NC   EMERGENCY MNGR

            POSSIBLE TORNADO THAT CROSSED HWY-64W WITH TREES DOWN

&&

LPAGANO
Special weather statement, Sep 30, 12:49 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1249 AM EDT THU SEP 30 2010

NCZ044-080-093-094-300545-
PITT-BEAUFORT-PAMLICO-CRAVEN-
1249 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...PAMLICO...BEAUFORT AND
PITT COUNTIES UNTIL 145 AM EDT...

AT 1248 AM EDT...THERE WERE STRONG THUNDERSTORMS 6 MILES NORTHWEST OF
HAVELOCK...MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR JAMES CITY...AND...FAIRFIELD HARBOR AT 1255 AM
EDT...BRIDGETON...AND VANCEBORO AT 115 AM EDT...WILMAR AT 120 AM
EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE NEW
BERN...ORIENTAL...SPRING HOPE...TRENT WOODS...BLOUNTS CREEK...CHERRY
POINT AIR STATION...AND FLORENCE.

WIND GUSTS OF 40 TO 55 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8
Special weather statement, Sep 30, 2:14 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 AM EDT THU SEP 30 2010

NCZ029-045-080-300700-
WASHINGTON-MARTIN-BEAUFORT-
214 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...MARTIN AND WASHINGTON
COUNTIES UNTIL 300 AM EDT...

AT 214 AM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES SOUTHEAST OF
WILLIAMSTON...OR ABOUT 10 MILES SOUTHWEST OF PLYMOUTH...MOVING NORTH
AT 50 MPH. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
HINSON...JAMESVILLE...SMITHWICK...TERRA CEIA...PINETOWN...SLATESTONE
AND WALLA WATTA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 30, 2:21 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 AM EDT THU SEP 30 2010

NCZ095-098-300900-
CARTERET-ONSLOW-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE
221 AM EDT THU SEP 30 2010

...WINDS INCREASING ALONG THE COAST...
...WIND ADVISORY IN EFFECT THROUGH 8 PM EDT...

SOUTHEAST WINDS ARE INCREASING TO 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH ALONG THE COAST. THESE WINDS WILL PERSIST THROUGH 6
AM AND MAY RESULT IN DOWNED TREES AND POWER OUTAGES DUE TO RAIN
SOAKED GROUND. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE BEACHES
AND AREAS WITH SOUTHEAST EXPOSURES.

NCZ047-081-103-104-300900-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
221 AM EDT THU SEP 30 2010

...WINDS INCREASING ALONG THE COAST...
...WIND ADVISORY IN EFFECT THROUGH 8 PM EDT...

SOUTHEAST WINDS ARE INCREASING TO 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH ALONG THE COAST. THESE WINDS WILL PERSIST THROUGH
8 AM AND MAY RESULT IN DOWNED TREES AND POWER OUTAGES DUE TO RAIN
SOAKED GROUND. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE
BEACHES AND AREAS WITH SOUTHEAST EXPOSURES.

10
Special weather statement, Sep 30, 2:26 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 AM EDT THU SEP 30 2010

NCZ046-047-081-300715-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
226 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES
UNTIL 315 AM EDT...

AT 226 AM EDT...THERE WERE STRONG THUNDERSTORMS OVER ENGELHARD...
MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM
NECK AT 245 AM EDT...FRYING PAN LANDING AT 250 AM EDT...LEVELS...
AND...ALLIGATOR AT 255 AM EDT...COLUMBIA AT 300 AM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE GULL ROCK...
KILKENNY...LAKE LANDING...CENTER OF LAKE MATTAMUSKEET...MIDDLETOWN...
NEBRASKA AND NEW HOLLAND.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:22 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 4 more6 hr
Sep 29, 8:37 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven22 min
Sep 29, 9:07 PM EDTRiver Flood WarningMHXDuplin7 days
Sep 29, 9:07 PM EDTRiver Flood WarningMHXGreene62 hr
Sep 29, 9:07 PM EDTRiver Flood WarningMHXLenoir10 days
Sep 29, 9:07 PM EDTRiver Flood WarningMHXPitt34 hr
Sep 29, 9:19 PM EDTTornado WarningMHXBeaufort26 min
Sep 29, 10:31 PM EDTAreal Flood AdvisoryMHXBeaufort, Hyde, Martin, Pamlico, Tyrrell, Washington3 hr
Sep 29, 11:53 PM EDTSpecial Marine WarningMHX37 min
Sep 30, 12:55 AM EDTTornado WarningMHXBeaufort, Martin, Pitt35 min
Sep 30, 1:31 AM EDTAreal Flood AdvisoryMHXHyde, Tyrrell, Washington3 hr
Sep 30, 2:00 AM EDTRiver Flood WarningMHXJones13 hr
Sep 30, 2:17 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 5 more6 hr
Sep 30, 4:17 AM EDTRiver Flood WarningMHXOnslow3 days
Sep 30, 4:32 AM EDTAreal Flood AdvisoryMHXHyde, Pamlico, Tyrrell, Washington3 hr
Sep 30, 7:07 AM EDTTornado WarningMHXMartin, Washington12 min
Sep 30, 7:49 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Hyde and 8 more6 hr
Sep 30, 11:36 AM EDTRiver Flood WarningMHXCraven8 days
Sep 30, 1:41 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 6 more6 hr
Sep 30, 2:36 PM EDTRiver Flood WarningMHXJones8 days
Sep 30, 5:20 PM EDTTornado WarningMHXMartin, Washington10 min
Sep 30, 6:27 PM EDTFlash Flood WarningMHXBeaufort, Carteret, Craven, Jones, Martin, Onslow and 2 more3 hr
Sep 30, 7:04 PM EDTAreal Flood WarningMHXDuplin, Greene, Lenoir6 hr
Sep 30, 7:10 PM EDTAreal Flood WarningMHXWashington6 hr

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.